Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 7, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 1998, 5:27 PM CDT for Clay County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 26, 1998, 5:27 PM CDT (22:27 UTC)
- Expired
- Apr 26, 1998, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:35 PM CDT | Tornado F1 | Bellevue, TX | A tornado, probably a gustnado, overturned a mobile home on FM 1288 on the southwest side of Bellevue. A man and woman were injured inside the trailer and were taken to local hospitals. Tree limbs up to 8 inches in diameter were blown down and roofs were dam |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 262227 RRA
TOROKC
TXC077-262300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT SUN APR 26 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CLAY COUNTY IN NORTHWEST TEXAS
* UNTIL 600 PM CDT
* AT 527 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE
STORM WAS LOCATED 6 SOUTHWEST OF BELLEVUE...MOVING EAST-NORTHEAST
AT 25 MILES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE VASHTI...HENRIETTA...BELLEVUE AND
BLUEGROVE...AND BUFFALO SPRINGS
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A SHELTER
BELOW GROUND IF POSSIBLE. OTHERWISE...MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 3360 9826 3347 9811 3351 9801 3395 9799
3403 9827
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:41 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 26, 4:41 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT SUN APR 26 1998 CNVCTN CONT TO DVLP OVR PTNS OF FA AHD OF UPR LOW MOVG EWD THRU SERN NM. MNWHL... CDFNT/SFC BNDRIES STRETCHING FM VCNTY SPS... TO NR ADM... TO SWD OF TUL ALSO PROVIDING LOW LVL FOCUS. SCTD STRG/SVR TSTMS LKLY THIS EVE IN VCNTY OF AND SWD OF SFC BNDRY THAT WL BE SAGGING SLOWLY SEWD OVRNGT. WITH SLOW MVMNT OF UPR LOW AND SFC BNDRIES... PTNTL FOR LOCALLY HEAVY RNFL EXISTS MAINLY NR AND NWWD OF SFC BNDRY. THIS TRANSLATES TO AN AREA EXTENDING ACRS PTNS OF SWRN OK/WRN NTX ... CNTRL AND NCNTRL OK... EXPANDING IN PTNS OF SERN OK OVRNGT. WL ISSUE FFA FOR THIS AREA. SFC/H8 FLOW AHD AND VCNTY OF LOW LVL BAROCLINIC ZN XPCTD TO MAINTAIN GUD MSTR ADVCTN/ISENT LFT OVR THE AREA... WHILE GUD SYNOPTIC PCPN AND CLDS WL BE SLOW TO MOV OUT NXT CPL DAYS AS UPR LOW TENDS TO STAGNATE OVR THE AREA THRU TUES. PCPN AND CLDS... ALONG WITH SOME LOW LVL CAA WL HELP TO KEEP TEMPS ON THE COOL SIDE THRU MID WEEK. FCSTID = 32 OKC 54 65 53 64 / 100 80 60 50 HBR 51 61 49 63 / 100 70 50 40 SPS 55 66 52 66 / 80 60 40 30 GAG 48 55 45 56 / 100 80 60 50 PNC 52 62 51 62 / 100 100 60 50 DUA 61 70 56 67 / 100 80 50 40 .OUN... OK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES OKZ007>008... OKZ012>013...OKZ017>020...OKZ023>032...OKZ037>048...OKZ050>052. TX...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES TXZ085>086...TXZ088>090.
In the hours before
Special weather statement, Apr 26, 12:30 PM CDT, 4 hours 57 minutes before
OKZ004>048-050>052-TXZ083-090-271130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SUN APR 26 1998 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS TO THE SOUTH AND EAST OF A LINE FROM SEYMOUR TX...TO LAWTON OK...TO HOLDENVILLE OK. DISCUSSION...A SURFACE COLD FRONT EXTENDING FROM EAST CENTRAL OK INTO WESTERN NORTH TEXAS WILL MOVE SLOWLY SOUTHWARD THIS AFTERNOON...AND A STRENGTHENING SURFACE LOW WILL MOVE EASTWARD ACROSS NORTH TEXAS INTO SOUTHEAST OKLAHOMA LATE TONIGHT. A MID LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO APPROACHING THE AREA THIS AFTERNOON AND TONIGHT INCREASING LIFT AND INSTABILITY ALONG AND TO THE SOUTH OF THE SURFACE FRONT. SCATTERED THUNDERSTORMS...SOME LIKELY SEVERE...WILL FORM NEAR THE FRONTAL ZONE THIS AFTERNOON AND THIS EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE TO THE NORTH OF THE FRONT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT OVER SOUTHERN AND SOUTHEASTERN OKLAHOMA AND WESTERN NORTH TEXAS. DP
Local storm report, Apr 26, 2:30 PM CDT, 2 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
230 PM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 6 SW GRANDFIELD OK 0.75 INCH HAIL.
04/26/98 TILLMAN
JLocal storm report, Apr 26, 3:23 PM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
323 PM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 6 N MEGARGEL TX 1.00 INCH HAIL.
04/26/98 ARCHER EST. 50 MPH WIND GUSTS
JLocal storm report, Apr 26, 4:35 PM CDT, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
435 PM CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
343 PM 2W ARCHER CITY TX 0.75 INCH HAIL.
04/26/98 ARCHER
428 PM 8 NW ADA OK 0.75 INCH HAIL.
04/26/98 PONTOTOC
CWLocal storm report, Apr 26, 5:20 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
521 CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 PM 6NW SHANNON TX 1.00 INCH HAIL.
04/26/98 CLAY
CWLocal storm report, Apr 26, 5:26 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
526 CDT SUN APR 26 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
520 PM JOY TX 0.75 INCH HAIL.
04/26/98 CLAY 50 TO 60 MPH WINDS.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:15 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 45 min |
| Apr 26, 7:20 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 25 min |
| Apr 26, 7:38 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 37 min |
| Apr 26, 9:32 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 43 min |
| Apr 26, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 62 min |
| Apr 26, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 44 min |
| Apr 26, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 49 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| Apr 26, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.